Kidney Transplant
815 members310 posts

10 months post transplant recipient...side effects

Hi all,

I'm 10 months post kidney transplant. Most of the past 10 months have been pretty good. No issues with my kidney which is great! However, my side effects lately have been getting more and more intense around peak time. I get a burning pain in my chest and lower rib cage, I do have some tremors but it doesn't last long and I feel out of breath, anxious and a little irritated during this time. Some days are better than others but I feel hindered to do things during these few hours. I have noticed the more water or fluids I drink the less the effects. Just wondering if anyone has felt these types of side effects. I'm on prograf, cellcept and 5mg prednisone. Sleeping for the most part is pretty good. I do have nights where I can't sleep, but mostly I can sleep.

11 Replies
oldestnewest

I have been on prednisone 5mg and Prograf for almost 17yrs now 1 thing I want to warn you about prednisone and Prograf can cause diabetes ok the tremors will go away just give it time ok and talk to your nurse and Dr they can help you more

2 likes
Reply

Thank you! Will do.

Reply

Hi jenny0604! The tremors are a known side effect of the anti rejection meds. Sleep deprivation and mood swings are also common with the use of steroids. I am not aware of the burning feelings at all. That being said, I would highly encourage you to make your transplant team aware of these side affects so that they may provide you some options for relief. Be well!

2 likes
Reply

Will do! Thank you!

Reply

Tremors is a side effect of the Prograf, while erratic sleeping patterns are mostly by steroids. Lots of fluids really helps to avoid tremors. I noticed that I have tremors when the prograf level in my blood goes a bit high. And, I agree with Ckdchild41 and O2bme, better check with your transplant doctor/team about the burning pain in the chest and upper abdomen. It might have to do something with acid reflux or the way or drink your prednisone tab which should be taken with meals. Praying that all be well.

1 like
Reply

Thank you! The tremors aren't that bad. It's mostly the anxious feeling from I believe the prednisone is causing. I always take with food with my meds and try to drink a lot of water when I take them. Going to call doctors just wanted to know if anyone else had this experience.

Thank you for reaching out. :)

Reply

Almost 8 years post Kidney-Pancreas Transplant and at this point I’m

Feeling practically no side effects, The main cause of tremors are the prograf, I take 1 am and 2 pm along with 3 cellcept am and pm, I’ve had zero pain from the surgery, I sleep very well at this point also, All I can recommend is to stay hydrated and get your body moving. Good luck and I hope all gets better

Reply

Thank you! My tremors are not that bad really and only last a short time during the day. It's just the anxious fast heart beat when the meds peak that annoy me. I'm sure it's mostly the prednisone and my blood pressure is really good. Going to see if I can move my next post transplant appoint to a sooner date and talk to the docs.

You are right. The more active I am before my meds peak the less intense it is. Sleep is getting better.

Glad to hear you no longer feel the side effects! Thank you for your reply!

1 like
Reply

Please have your doctor check you for CMV. It's a very common virus that needs to be treated with antibiotics. It presents itself as stomach/ heart burn type of pain. If left untreated it is very dangerous for a transplant patient. They normally dont check for it so you have to make ur doctors aware.

Good Luck!

Reply

I've been checked several times the first 6 months. Never heard of the stomach/heart burn side effects of CMV. Most times side effects are more related to Mono...headache, low grade fever, sore throat, fatigue...etc. But something to keep in mind.

Thank you!

Jenny

Reply

Hi Jenny, I had a kidney transplant in the summer of 2017 and am having basically the same issues as you. I've always been a worrier, but now I feel like I'm possibly having anxiety. I had the pain in the chest under the ribs and found that it was heartburn. My doctor increased my ranitidine (Zantac ) to twice a day, but 1st sent me to a cardiologist who placed me on a 24hr heart monitor. It was a relief to find it wasn't my heart, but if I get the pain or gas pains anywhere near my new kidney I start to get anxious. My tremors come and go like you described, but I can no longer type with all of my fingers because the last two fingers on both hands shake out of control when I attempt to place them on a keyboard. I also have stomach issues that come and go and overheat at strange times. I'm due to go back to my transplant clinic next month if I find any solutions I'll pass them on. Please tell your transplant team what's going on just to be on the safe side.

Reply

You may also like...